MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6842781
Medical Device Problem Codes False Negative Result (1225); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that a discordant, non-reactive (negative) vitros hivc result was obtained from a single patient sample processed using vitros immunodiagnostic products hivc reagent lot 1230 on a vitros xt 7600 integrated system.The result was considered discordant when compared to the result using a non-vitros biomerieux vidas hiv duo ag/ab method obtained from the same sample.A definitive assignable cause of the event was not able to be determined.However, an issue related to the limitation of detection of the vitros hivc assay due to the patient having an early infection is the most likely cause of the event.A second sample for the patient collected and processed approximately one week after the initial testing yielded a reactive vitros hivc result.The customer confirmed that the patient was in the hiv seroconversion phase (phase of early hiv infection) around the time of the initial testing event that produced the discordant, non-reactive vitros hivc result.Quality control results for the vitros hivc reagent lot 1230 were within expectations prior to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros hivc lot 1230.No precision testing was performed on the vitros xt 7600 system at the time of the event and therefore, an instrument related issue cannot be entirely ruled out as a contributing factor of the event.However, there was no indication of an instrument related issue as qc results were within expectations at the time of the event.Pre-analytical sample processing can be ruled out as a contributing factor as the customer was following the sample collection device manufacturer recommended centrifugation protocol.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant, non-reactive (negative) vitros hivc result was obtained from a single patient sample processed using vitros immunodiagnostic products hiv combo (hivc) reagent lot 1230 on a vitros xt 7600 integrated system.The result was considered discordant when compared to the result using a non-vitros biomerieux vidas hiv duo ag/ab method obtained from the same sample.Patient sample result of 0.12 s/c (non-reactive) versus the expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reactive vitros hivc result was not reported from the laboratory.There have been no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HIV COMBO REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22529891
Report Number3007111389-2025-00092
Device Sequence Number7932563
Product Code MZF
UDI-Device Identifier10758750031580
UDI-Public(01)10758750031580(17)260317(11)250411(10)1230
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2026
Device Catalogue Number6842781
Device Lot Number1230
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown